Pennsylvania, 2019Damaging Winds in Pennsylvania, July 19, 2019
July 19, 2019 · NWS CTP · 9 events in 3 counties and zones
A line of storms slid southward from New York state into a high CAPE, low shear environment across northern Pennsylvania during the early evening of July 19. This line of storms produced damaging winds across several northern tier counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of storms slid southward from New York state into a high CAPE, low shear environment across northern Pennsylvania during the early evening of July 19. This line of storms produced damaging winds across several northern tier counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 19, 3:13 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 19, 3:13 PM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service State College PA
413 PM EDT Fri Jul 19 2019
.SYNOPSIS...
----Dangerous heat and humidity expected today through Sunday---
We will be dealing with hazy, hot and very humid conditions
until early next week when some relief is in sight. Dangerous
heat will build Today into Saturday and continue into Sunday.
Heat indices will peak on Saturday afternoon, easily exceeding
100 over southern and especially southeastern areas.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Heat index still struggling over the west, but solidly in the
zone close to the current forecast for the east and central
counties. Big change was the recent upgrade to SLGT risk svr and
ERO over the N/NW, and subsequent issuance of a SVR watch box.
Will continue to monitor the storm moving down from the N, but
the pulse/sfc-driven stuff along the NY border right now should
be easily sub severe.
If you like cool satellite pics/loops, check out the vis images
an hour or so ago as a contrail/cirrus streak kills off the
first spots of tall convection over wrn NY/NW PA, and then cu
pops right back up after the shadow of cooling passes thru. This
illustrates just how tenuous the convection is right now (in
this pulse environment before any real forcing arrives).
Have not made any changes to the going mins or dewpoints
overnight. All is well on track after minor near term tweaks.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Heat concerns last into Sunday. Saturday should be the hottest
day. But...
There is a real concern for the temps to get as high as curr
fcsts, and therefore, the heat indicies. There is the
possibility of the convective debris/blow-off coming from
upstream on Sat AM to keep the temps down. It is also really
tough to get those 77-79 dewpoints. But, we have hit those
values on Thurs and getting close today (Fri). Will continue all
flags as is with nowhere near enough support to drop/downgrade
any of the flags. PoPs again stay mainly to the north. Warm
temps aloft should limit deep convection and ice production.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
*Heat indexes in from 100 to 110 SE half Sunday afternoon.
*Excessive heat advisories and warnings through the eastern
portion of central PA into Sunday.
The biggest change has been in the pattern for Sunday. The
front continues to slow and looks to not move through until
Sunday evening. The upper trough coupled with the low level
frontal boundary pushing into the surface heat dome will kick
off convection Sunday aft that looks to linger into Monday.
Highs will reach the mid to upper 90s in the SE, with upper 80s
to lower 90s in the NW where clouds will be thicker and
convection more prevalent. But abnormally high dewpoints will
keep the heat oppressive, with heat indexes reaching excessive
heat warning criteria again Sunday in the SE.
As the front drops down across the region Monday, a cool down
is expected. Along with it a break in the oppressive humidity as
the mean upper level trough is nearby. Monday could still be
muggy over the SE where scattered tstms will continue, but
overall trend will be that temperatures of 10-20F above normal
over the weekend will retreat back to near July normals during
the work week with a mainly dry week in store.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Keeping on with mentions of VCTS in BFD for this aftn/early
evening. Lake breeze and lift along the ridge SE of the lake is
already allowing some showers to form. The bigger concern is for
stronger forcing to arrive shortly from the north and make gusty
winds from the storms near BFD. IPT may see a storm later, but
not enough of a risk to include in the TAF.
While the high heat and humidity makes it easier to hit home
runs, it also means that takeoffs and landings will take more
distance/runway.
Another upstream cluster of storms may again try to move into
the nrn tier late tonight. Still skeptical on that. Will mention
some lower clouds over the Alleghenies late tonight.
.Outlook...
Sat-Sun...Mainly VFR with isolated to widely scattered PM
thunderstorms possible.
Mon...Still a chance of showers and storms as CFROPA occurs Mon
or Mon PM.
Tues...No sig wx.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT Saturday for PAZ004>006-010>012-
017-018-024-033-037-041-042.
Excessive Heat Warning until 8 PM EDT Saturday for PAZ028-036-
046-049>053-056>058-063>065.
Heat Advisory from 8 PM Saturday to 8 PM EDT Sunday for PAZ028-
036-046-049>053-056>058-063>065.
Excessive Heat Warning from noon to 8 PM EDT Saturday for
PAZ019-025>027-034-035-045.
Heat Advisory until noon EDT Saturday for PAZ019-025>027-034-
035-045.
Excessive Heat Warning until 8 PM EDT Sunday for PAZ059-066.
&&
SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...Dangelo
LONG TERM...RXR
AVIATION...Dangelo
Hazardous weather outlook, Jul 19, 1:35 PM EST, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
235 PM EDT Fri Jul 19 2019
PAZ012-017-018-024-041-042-201845-
Northern Clinton-Clearfield-Northern Centre-Cambria-
Northern Lycoming-Sullivan-
235 PM EDT Fri Jul 19 2019
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
Strong to severe thunderstorms with gusty winds are possible into
the early evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ028-046-049>053-056>058-201845-
Juniata-Southern Lycoming-Union-Snyder-Montour-Northumberland-
Columbia-Perry-Dauphin-Schuylkill-
235 PM EDT Fri Jul 19 2019
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...
...HEAT ADVISORY IN EFFECT FROM 8 PM SATURDAY TO 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Excessive Heat Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Excessive Heat Warning.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ019-025>027-045-201845-
Southern Centre-Blair-Huntingdon-Mifflin-Southern Clinton-
235 PM EDT Fri Jul 19 2019
...HEAT ADVISORY IN EFFECT UNTIL NOON EDT SATURDAY...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 8 PM EDT SATURDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
Excessive Heat Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ059-201845-
Lebanon-
235 PM EDT Fri Jul 19 2019
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Excessive Heat Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Excessive Heat Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ036-063>065-201845-
Franklin-Cumberland-Adams-York-
235 PM EDT Fri Jul 19 2019
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...
...HEAT ADVISORY IN EFFECT FROM 8 PM SATURDAY TO 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Excessive Heat Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Excessive Heat Warning.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ066-201845-
Lancaster-
235 PM EDT Fri Jul 19 2019
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Excessive Heat Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Excessive Heat Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ033-201845-
Somerset-
235 PM EDT Fri Jul 19 2019
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ034-035-201845-
Bedford-Fulton-
235 PM EDT Fri Jul 19 2019
...HEAT ADVISORY IN EFFECT UNTIL NOON EDT SATURDAY...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 8 PM EDT SATURDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
Excessive Heat Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ004>006-010-011-037-201845-
Warren-McKean-Potter-Elk-Cameron-Tioga-
235 PM EDT Fri Jul 19 2019
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Jul 19, 3:20 PM EST, 55 minutes before
Special Weather Statement
National Weather Service State College PA
420 PM EDT Fri Jul 19 2019
PAZ004-005-192115-
McKean PA-Warren PA-
420 PM EDT Fri Jul 19 2019
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF WARREN AND MCKEAN
COUNTIES UNTIL 515 PM EDT...
At 418 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from northern Warren county to just north of
McKean County. Movement was east at 20 mph.
Wind gusts of up to 55 mph and pea size hail are possible.
Locations impacted include...
Warren, Bradford, Columbus, Youngsville, Russell, Shinglehouse,
Spring Creek, Rew, Scandia, Lottsville, Coryville, Cyclone,
Marshburg, Warren South, Garland, Kinzua Dam, Eldred, Lewis Run,
Sugar Grove and Starbrick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4200 7820 4189 7821 4185 7832 4180 7885
4179 7962 4199 7961
TIME...MOT...LOC 2018Z 291DEG 18KT 4211 7857 4201 7888 4197 7940 4195
7994
Colbert/GDThunderstorm Wind, Warren
- When
- July 19, 4:15 PM EST
- Where
- Warren County, 1.58 mi E of Russell Scandia Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.929, -78.999
A severe thunderstorm producing winds estimated near 60 mph knocked down trees on Roper Hollow Road northeast of Scandia.
Thunderstorm Wind, Tioga
- When
- July 19, 4:20 PM EST
- Where
- Tioga County, 2 mi NW of Osceola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.997, -77.362
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto wires on Seely Hill Road near Osceola.
Thunderstorm Wind, Warren
- When
- July 19, 4:20 PM EST
- Where
- Warren County, 0.44 mi E of Warren Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.830, -79.162
A severe thunderstorm producing winds estimated near 60 mph knocked down trees on Honhart Road south of Warren.
Thunderstorm Wind, Warren
- When
- July 19, 4:20 PM EST
- Where
- Warren County, 0.98 mi WSW of Chandlers Vly
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.875, -79.338
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto Matthews Run Road north of Youngsville.
Thunderstorm Wind, Warren
- When
- July 19, 4:30 PM EST
- Where
- Warren County, 0.95 mi ENE of Warren Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.836, -79.153
A severe thunderstorm producing winds estimated near 60 mph knocked down trees at Duncan Boulevard and Main Avenue in South Warren.
Thunderstorm Wind, Tioga
- When
- July 19, 5:05 PM EST
- Where
- Tioga County, 2.1 mi E of Painter Run
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.865, -77.010
A severe thunderstorm producing winds estimated near 60 mph knocked down trees on Bailey Creek Road west of Roseville.
Thunderstorm Wind, Tioga
- When
- July 19, 5:25 PM EST
- Where
- Tioga County, 0.64 mi SSE of Blossburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.672, -77.065
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree and wires on Spring Street in Blossburg.
Thunderstorm Wind, Tioga
- When
- July 19, 5:25 PM EST
- Where
- Tioga County, 0.15 mi N of Niles Vly
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.822, -77.280
A severe thunderstorm producing winds estimated near 60 mph knocked down a tree onto Catlin Hollow Road north of Wellsboro.
Thunderstorm Wind, Elk
- When
- July 19, 7:00 PM EST
- Where
- Elk County, 6.75 mi W of Hallton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 41.402, -79.080
A severe thunderstorm producing winds estimated near 60 mph knocked down numerous trees in Millstone Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Wisconsin, July 19 to 20, 201939 injured · 20 events
- Tornadoes and Hail in Wisconsin, July 19, 2019$2.0 million · EF1 · 36 events
- Flooding and Damaging Winds in Michigan, July 19 to 20, 2019$1.7 million · 61 kt wind · 11 events
- Flash Flood and Damaging Winds in Pennsylvania, July 19 to 20, 2019$1.2 million · 65 kt wind · 4 events
- Hail and Damaging Winds in Minnesota, July 19, 2019$500,000 · 2.75 in hail · 14 events
- Excessive Heat and Heat in New York, July 19 to 21, 201957 kt wind · 89 events
- Tornadoes and Damaging Winds in Wisconsin, July 19, 2019$150,000 · EF1 · 8 events
- Damaging Winds in Michigan, July 19, 2019$500,000 · 61 kt wind · 2 events
- Lightning Strike in Florida, July 19, 2019$500,000 · 1 event
- Hail and Damaging Winds in New York, July 19, 2019$95,000 · 1 in hail · 12 events
- Tornadoes and Damaging Winds in Wisconsin, July 19, 2019EF1 · 13 events
- Flash Flooding and Damaging Winds in Pennsylvania, July 19, 2019$35,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 842591, 842592, 842596, 842597, 842599, 842601, 842603, 842604, 842606.